Analysis & PDE

  • Anal. PDE
  • Volume 8, Number 2 (2015), 467-497.

Scattering for the radial 3D cubic wave equation

Benjamin Dodson and Andrew Lawrie

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Consider the Cauchy problem for the radial cubic wave equation in 1 + 3 dimensions with either the focusing or defocusing sign. This problem is critical in 12 ×12(3) and subcritical with respect to the conserved energy. Here we prove that if the critical norm of a solution remains bounded on the maximal time interval of existence, then the solution must in fact be global in time and must scatter to free waves as t ±.

Article information

Source
Anal. PDE, Volume 8, Number 2 (2015), 467-497.

Dates
Received: 20 May 2014
Revised: 12 October 2014
Accepted: 26 November 2014
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843075

Digital Object Identifier
doi:10.2140/apde.2015.8.467

Mathematical Reviews number (MathSciNet)
MR3345634

Zentralblatt MATH identifier
1329.35206

Subjects
Primary: 35L05: Wave equation

Keywords
scattering concentration compactness double Duhamel

Citation

Dodson, Benjamin; Lawrie, Andrew. Scattering for the radial 3D cubic wave equation. Anal. PDE 8 (2015), no. 2, 467--497. doi:10.2140/apde.2015.8.467. https://projecteuclid.org/euclid.apde/1510843075


Export citation

References

  • H. Bahouri and J.-Y. Chemin, “On global well-posedness for defocusing cubic wave equation”, Int. Math. Res. Not. 2006 (2006), Art. ID #54873.
  • H. Bahouri and P. Gérard, “High frequency approximation of solutions to critical nonlinear wave equations”, Amer. J. Math. 121:1 (1999), 131–175.
  • P. Bizoń and A. Zenginoğlu, “Universality of global dynamics for the cubic wave equation”, Nonlinearity 22:10 (2009), 2473–2485.
  • P. Bizoń, P. Breitenlohner, D. Maison, and A. Wasserman, “Self-similar solutions of the cubic wave equation”, Nonlinearity 23:2 (2010), 225–236.
  • A. Bulut, “The defocusing cubic nonlinear wave equation in the energy-supercritical regime”, pp. 1–11 in Recent advances in harmonic analysis and partial differential equations (Statesboro, GA and Baltimore, MD, 2011), edited by A. R. Nahmod et al., Contemporary Mathematics 581, American Mathematical Society, Providence, RI, 2012.
  • A. Bulut, “Global well-posedness and scattering for the defocusing energy-supercritical cubic nonlinear wave equation”, J. Funct. Anal. 263:6 (2012), 1609–1660.
  • R. Donninger and J. Krieger, “Nonscattering solutions and blowup at infinity for the critical wave equation”, Math. Ann. 357:1 (2013), 89–163.
  • R. Donninger and B. Sch örkhuber, “Stable self-similar blow up for energy subcritical wave equations”, Dyn. Partial Differ. Equ. 9:1 (2012), 63–87.
  • R. Donninger, M. Huang, J. Krieger, and W. Schlag, “Exotic blowup solutions for the $u^5$ focusing wave equation in $\R^3$”, Michigan Math. J. 63:3 (2014), 451–501.
  • T. Duyckaerts and F. Merle, “Dynamics of threshold solutions for energy-critical wave equation”, Int. Math. Res. Pap. 2008 (2008), Art. ID #rpn002.
  • T. Duyckaerts, C. E. Kenig, and F. Merle, “Universality of blow-up profile for small radial type II blow-up solutions of the energy-critical wave equation”, J. Eur. Math. Soc. 13:3 (2011), 533–599.
  • T. Duyckaerts, C. E. Kenig, and F. Merle, “Profiles of bounded radial solutions of the focusing, energy-critical wave equation”, Geom. Funct. Anal. 22:3 (2012), 639–698.
  • T. Duyckaerts, C. E. Kenig, and F. Merle, “Universality of the blow-up profile for small type II blow-up solutions of the energy-critical wave equation: the nonradial case”, J. Eur. Math. Soc. 14:5 (2012), 1389–1454.
  • T. Duyckaerts, C. E. Kenig, and F. Merle, “Classification of radial solutions of the focusing, energy-critical wave equation”, Camb. J. Math. 1:1 (2013), 75–144.
  • T. Duyckaerts, C. E. Kenig, and F. Merle, “Scattering for radial, bounded solutions of focusing supercritical wave equations”, Int. Math. Res. Not. 2014:1 (2014), 224–258.
  • I. Gallagher and F. Planchon, “On global solutions to a defocusing semi-linear wave equation”, Rev. Mat. Iberoamericana 19:1 (2003), 161–177.
  • M. G. Grillakis, “Regularity and asymptotic behaviour of the wave equation with a critical nonlinearity”, Ann. of Math. $(2)$ 132:3 (1990), 485–509.
  • F. John, “Blow-up of solutions of nonlinear wave equations in three space dimensions”, Proc. Nat. Acad. Sci. USA 76:4 (1979), 1559–1560.
  • K. J örgens, “Das Anfangswertproblem im Grossen für eine Klasse nichtlinearer Wellengleichungen”, Math. Z. 77 (1961), 295–308.
  • M. Keel and T. Tao, “Endpoint Strichartz estimates”, Amer. J. Math. 120:5 (1998), 955–980. http://msp.org/idx/mr/2000d:35018MR 2000d:35018
  • C. E. Kenig and F. Merle, “Global well-posedness, scattering and blow-up for the energy-critical, focusing, non-linear Schrödinger equation in the radial case”, Invent. Math. 166:3 (2006), 645–675.
  • C. E. Kenig and F. Merle, “Global well-posedness, scattering and blow-up for the energy-critical focusing non-linear wave equation”, Acta Math. 201:2 (2008), 147–212.
  • C. E. Kenig and F. Merle, “Scattering for $\dot H\sp {1/2}$ bounded solutions to the cubic, defocusing NLS in $3$ dimensions”, Trans. Amer. Math. Soc. 362:4 (2010), 1937–1962.
  • C. E. Kenig and F. Merle, “Nondispersive radial solutions to energy supercritical non-linear wave equations, with applications”, Amer. J. Math. 133:4 (2011), 1029–1065.
  • C. E. Kenig, G. Ponce, and L. Vega, “Global well-posedness for semi-linear wave equations”, Comm. Partial Differential Equations 25:9-10 (2000), 1741–1752.
  • R. Killip and M. Vi\commaaccentsan, “Energy-supercritical NLS: critical $\dot H\sp s$-bounds imply scattering”, Comm. Partial Differential Equations 35:6 (2010), 945–987.
  • R. Killip and M. Vi\commaaccentsan, “The focusing energy-critical nonlinear Schrödinger equation in dimensions five and higher”, Amer. J. Math. 132:2 (2010), 361–424.
  • R. Killip and M. Vi\commaaccentsan, “The defocusing energy-supercritical nonlinear wave equation in three space dimensions”, Trans. Amer. Math. Soc. 363:7 (2011), 3893–3934.
  • R. Killip and M. Vi\commaaccentsan, “Nonlinear Schrödinger equations at critical regularity”, pp. 325–442 in Evolution equations (Zürich, 2008), edited by D. Ellwood et al., Clay Mathematics Proceedings 17, American Mathematical Society, Providence, RI, 2013.
  • R. Killip, T. Tao, and M. Vi\commaaccentsan, “The cubic nonlinear Schrödinger equation in two dimensions with radial data”, J. Eur. Math. Soc. 11:6 (2009), 1203–1258.
  • R. Killip, B. Stovall, and M. Vi\commaaccentsan, “Scattering for the cubic Klein–Gordon equation in two space dimensions”, Trans. Amer. Math. Soc. 364:3 (2012), 1571–1631.
  • S. Klainerman and M. Machedon, “Space-time estimates for null forms and the local existence theorem”, Comm. Pure Appl. Math. 46:9 (1993), 1221–1268.
  • J. Krieger and W. Schlag, “Full range of blow up exponents for the quintic wave equation in three dimensions”, J. Math. Pures Appl. $(9)$ 101:6 (2014), 873–900.
  • J. Krieger and W. Schlag, “Large global solutions for energy supercritical nonlinear wave equations on $\R^{3+1}$”, preprint, 2014.
  • J. Krieger, W. Schlag, and D. Tataru, “Slow blow-up solutions for the $H\sp 1(\R^3)$ critical focusing semilinear wave equation”, Duke Math. J. 147:1 (2009), 1–53.
  • J. Krieger, K. Nakanishi, and W. Schlag, “Global dynamics away from the ground state for the energy-critical nonlinear wave equation”, Amer. J. Math. 135:4 (2013), 935–965.
  • J. Krieger, K. Nakanishi, and W. Schlag, “Global dynamics of the nonradial energy-critical wave equation above the ground state energy”, Discrete Contin. Dyn. Syst. 33:6 (2013), 2423–2450.
  • J. Krieger, K. Nakanishi, and W. Schlag, “Threshold phenomenon for the quintic wave equation in three dimensions”, Comm. Math. Phys. 327:1 (2014), 309–332.
  • H. Lindblad and C. D. Sogge, “On existence and scattering with minimal regularity for semilinear wave equations”, J. Funct. Anal. 130:2 (1995), 357–426.
  • F. Merle and H. Zaag, “Determination of the blow-up rate for the semilinear wave equation”, Amer. J. Math. 125:5 (2003), 1147–1164.
  • F. Merle and H. Zaag, “Determination of the blow-up rate for a critical semilinear wave equation”, Math. Ann. 331:2 (2005), 395–416.
  • T. Roy, “Adapted linear-nonlinear decomposition and global well-posedness for solutions to the defocusing cubic wave equation on $\R^3$”, Discrete Contin. Dyn. Syst. 24:4 (2009), 1307–1323.
  • J. Schaeffer, “The equation $u\sb {tt}-\Delta u=\vert u\vert \sp p$ for the critical value of $p$”, Proc. Roy. Soc. Edinburgh Sect. A 101:1-2 (1985), 31–44.
  • R. Shen, “On the energy subcritical, non-linear wave equation with radial data for $p \in (3,5)$”, preprint, 2012.
  • C. D. Sogge, Lectures on non-linear wave equations, 2nd ed., International Press, Boston, 2008.
  • M. Struwe, “Globally regular solutions to the $u\sp 5$ Klein–Gordon equation”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. $(4)$ 15:3 (1988), 495–513.
  • T. Tao, “Global regularity of wave maps, I: Small critical Sobolev norm in high dimension”, Int. Math. Res. Not. 2001:6 (2001), 299–328.
  • T. Tao, Nonlinear dispersive equations: local and global analysis, CBMS Regional Conference Series in Mathematics 106, American Mathematical Society, Providence, RI, 2006.
  • T. Tao, “A (concentration-)compact attractor for high-dimensional non-linear Schrödinger equations”, Dyn. Partial Differ. Equ. 4:1 (2007), 1–53.
  • T. Tao, M. Vi\commaaccentsan, and X. Zhang, “Global well-posedness and scattering for the defocusing mass-critical nonlinear Schrödinger equation for radial data in high dimensions”, Duke Math. J. 140:1 (2007), 165–202.
  • T. Tao, M. Vi\commaaccentsan, and X. Zhang, “Minimal-mass blowup solutions of the mass-critical NLS”, Forum Math. 20:5 (2008), 881–919.